Time filter

Source Type

Endo M.,Yokohama City University | Hibi K.,Yokohama City University | Shimizu T.,Kanagawa Prefectural Ashigara kami Hospital | Komura N.,Yokohama City University | And 10 more authors.
JACC: Cardiovascular Interventions

Objectives The aim of this study was to assess whether ultrasound attenuation and plaque rupture as detected by intravascular ultrasound (IVUS) are associated with the incidence of no-reflow phenomenon after percutaneous coronary intervention (PCI) for ST-segment elevation myocardial infarction (STEMI). Background No-reflow phenomenon is associated with worse long-term outcomes after STEMI. Therefore, reliable and feasible intravascular imaging techniques are needed to identify patient subgroups that would be at high risk for no-reflow phenomenon. Methods One hundred seventy consecutive patients with STEMI who underwent PCI within 12 h after symptom onset were enrolled. The IVUS interrogation was performed before PCI. Results No-reflow phenomenon occurred in 30 patients (18%), who had a higher incidence of no ST-segment resolution (50% vs. 9%; p < 0.001), a higher peak creatine kinase level (4,090 IU/l vs. 2,823 IU/l; p < 0.001), and a lower left ventricular ejection fraction in the chronic phase (51% vs. 59%; p < 0.01). Multivariate logistic regression analysis revealed that ultrasound attenuation with a longitudinal length of ≥5 mm, plaque rupture, and reperfusion time correlated with no-reflow phenomenon (all p < 0.05). In patients with both ultrasound attenuation ≥5 mm and plaque rupture, the incidence of no-reflow phenomenon was 88%, and the risk of decreased coronary reflow was higher than that predicted by either factor alone (p = 0.004 for interaction). Conclusions In patients with STEMI, a longer ultrasound attenuation and plaque rupture on IVUS are associated with an increased incidence of no-reflow phenomenon, suggesting that this subset of patients might be at high risk for distal embolism. © 2010 BY THE AMERICAN COLLEGE OF CARDIOLOGY FOUNDATION. Source

Naito M.,Kanagawa Prefectural Ashigara kami Hospital | Johkura K.,Hiratsuka Kyosai Hospital | Momoo T.,Hiratsuka Kyosai Hospital | Nomiya T.,Hiratsuka Kyosai Hospital | And 2 more authors.
Neurological Sciences

Infarction in the genu of the internal capsule causes dementia that is characterized by abulia, lethargy and memory loss without obvious motor palsy (capsular genu syndrome). We found infarction or decreased cerebral blood flow in the genu of the internal capsule in 6 of 13 patients with severe bacterial meningitis. Four of these six patients developed post-meningitis dementia, characterized by abulia, lethargy, and memory loss. Of 24 patients with viral meningitis, none developed capsular genu ischemia or postmeningitis dementia. In patients with severe bacterial meningitis, capsular genu ischemia may play some role in the development of post-meningitis dementia. In patients with viral meningitis, absence of such ischemia may explain, at least in a part, the rarity of post-meningitis dementia. © Springer-Verlag 2009. Source

Fukushima K.,Kanagawa Prefectural Ashigara kami Hospital
Japanese Journal of Chest Diseases

A 68-year-old man was diagnosed with small cell lung cancer (SCLC: stage cT2aN2Mlb, ED), and a partial remission was subsequently achieved after systemic chemotherapy. However, despite subsequent whole brain irradiation and thoracic radiotherapy, the tumor progressed and was refractory to further systemic chemotherapy. Eighteen months after the first medical examination, in April 2012, the patient experienced numbness in both legs and his condition rapidly deteriorated thereafter. On admission to our hospital neurological examination revealed paraplegia and loss of all sensation below the nipple line, with bowel/bladder dysfunction. Magnetic resonance imaging revealed an enhanced mass, and he was diagnosed with intramedullary spinal cord metastasis arising from SCLC. He subsequently died from pneumonia. Awareness of this rare complication, especially in SCLC patients with brain metastasis or a history of whole brain irradiation, could lead to an earlier diagnosis and more effective treatment. Source

Tsuchida K.,Kanagawa Prefectural Ashigara kami Hospital | Asari M.,Kanagawa Prefectural Ashigara kami Hospital | Numata K.,Kanagawa Prefectural Ashigara kami Hospital | Yoshida T.,Kanagawa Prefectural Ashigara kami Hospital | And 6 more authors.
Japanese Journal of Cancer and Chemotherapy

The feasibility of treatment containing bevacizumab (BV) for elderly patients is not well established. We investigated the safety of treatment containing BV for advanced or metastatic colorectal cancer in elderly patients. From June 2008 to December 2010, 22 patients were treated with BV in our hospital. We classified them into three groups: less than 65 years (group A: 8 patients), 66-75 years (group B: 9 patients), and more than 76 years (group C: 5 patients). Then, we compared the adverse events involving BV. The patient median age was 71.5 (range 45-84) years old; 10 patients were treated in first-line therapy and 12 patients in second-line therapy or beyond. The number of patients with hypertension was one (12.5%) in group A, 3 (33.3%) in group B, and 3 (60%) in group C. Treatment was continued in 4 patients, and discontinued in 18. The reasons for discontinuing BV treatment were tumor progression in 14 patients, toxicities in 3 patients, and degradation of performance state in one patient. BV-associated adverse events had a tendency to become severe with aging, and patients for whom BV treatment was discontinued because of toxicities were all in group C. Severe adverse events of rectal bleeding, cerebral hemorrhage and cerebral infarction were observed in three patients. These patients had risk factors for BV-associated adverse events such as hypertension or a history of radiation therapy, besides the risk factor of age. It is suggested that BV-associated adverse events are highly frequent and severe in elderly patients. Especially in patients over 76 years old, risk factors such as hypertension and severe adverse events were observed. The administration of BV for elderly patients should be considered very carefully. Source

Tsuchida K.,Kanagawa Prefectural Ashigara kami Hospital | Honjoh Y.,Kanagawa Prefectural Ashigara kami Hospital | Asari M.,Kanagawa Prefectural Ashigara kami Hospital | Osawa E.,Kanagawa Prefectural Ashigara kami Hospital | And 12 more authors.
Japanese Journal of Cancer and Chemotherapy

Chemotherapy with bevacizumab (BV) has been one of the standard treatments for patients with metastatic colorectal cancer. However, emergent treatments are sometimes required because of severe adverse events associated with it. We experienced a case of massive rectal hemorrhage during BV treatment, and interventional radiology (IVR) successfully con-trolled it. An 81-year-old male visited our hospital, suffering from local recurrence of rectal cancer. He underwent colostomy for fecal diversion, and chemoradiation therapy was performed. Systemic chemotherapy with XELOX+BV was performed for the residual tumor. On the 27th day after the first administration of BV, the patient was hospitalized because of anal bleeding and a state of shock. The colonoscopic examination showed a dimple caused by tumor shrinkage, which was closed by clipping. However, a state of shock was caused by intermittent hemorrhages again afterwards. The hemorrhagic point was identified as the oral side of the dimple by angiography, and coil embolization led to immediate hemostasis. The colonoscopic examination revealed nothing abnormal besides the dimple. It is therefore suspected that the cause of rectal hemorrhage might be induced by BV. During combination chemotherapy with BV, bleeding is one of the severe adverse events requiring an emergent treatment regardless of BV dose. IVR may be an effective treatment when bleeding can not be controlled by endoscopic hemostasis. Therefore, we should construct a system for emergency hemostasis including IVR. Source

Discover hidden collaborations